Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Cerebral Lipiodol Embolism After Transcatheter Arterial Chemoembolization of Hepatocellular Carcinoma

Takao, Hidemasa MD*; Makita, Kohzoh MD; Doi, Ippei MD*; Watanabe, Toshiaki MD*

Journal of Computer Assisted Tomography: September-October 2005 - Volume 29 - Issue 5 - p 680-682
doi: 10.1097/01.rct.0000165906.83160.7d
Neuroimaging: Case Report
Buy

A case of cerebral lipiodol embolism after transcatheter arterial chemoembolization (TACE) of hepatocellular carcinoma is presented. A 76-year-old man underwent TACE for advanced hepatocellular carcinoma. Immediately after chemoembolization, his level of consciousness deteriorated. Computed tomography revealed deposition of iodized oil in the cerebral cortex, basal ganglia, and thalami. Magnetic resonance imaging showed restricted diffusion within the thalami and basal ganglia. The patient's level of consciousness gradually improved, and all neurologic symptoms disappeared over 6 weeks.

From the *Department of Radiology, Showa General Hospital, Tokyo, Japan, and †Department of Radiology, Social Insurance Central General Hospital, Tokyo, Japan.

Received for publication May 2, 2005; accepted May 11, 2005.

Reprints: Hidemasa Takao, Department of Radiology, Showa General Hospital, 2-450 Tenjincho, Kodaira, Tokyo 187-0004, Japan (e-mail: takaoh-tky@umin.ac.jp).

© 2005 Lippincott Williams & Wilkins, Inc.